Posted by BarbaraCat on December 5, 2002, at 15:36:45
In reply to New Med Question, posted by Alylene on December 4, 2002, at 21:30:38
Why the heck are you on Lexapro? It sounds like you're having classic Bipolar II cycling, an absolute SURE THING eventuality with any antidepressant in the absence of a mood stabilizer. Zyprexa can be of help if it's the right med for you, but it can also affect dopamine which, if it's NOT the right med for you, will plunge you into a very scary place. Weight gain will be the least of your concerns. Hang in there and know that there's something not working with you med combo and royally screwing up your chemistry. Sheesh, if I was on that combo, I know I'd be in the throes of a schizoid mixed state frenzy. Have you read "Why your depression isn't getting better", Dr. M. Bartos yet? Read it. Your symptoms and probable solution are spelled out in black and white. This should be mandatory reading for any pdoc but go figure. - BarbaraCat
> Help...After six great weeks of feeling completely normal, not depressed, and not manic, I have started to spike up toward hypomania...insominia, mind racing and high irritability. Anyway, I went to my psydoc and she put me on Zyprexa (2.5 mg) in addition to my 20 mg of Lexapro. But...she said that weight gain is probable. UGH! If this is true then I'll be back in the depths of depression in no time. Are there any success stories of taking Zyprexa and NOT gaining weight?